MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number 2452-0007
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, device has not been received.A follow up report will be submitted with failure investigation results should the device be received for evaluation.The customer declined to provide patient demographic details.
 
Event or Problem Description
The customer reported that backflow of the secondary antibiotic into the primary bag occurred during an infusion.The user observed that the drip chamber in the primary line was filling up and there were bubbles going into the primary bag.The clinician then switched the secondary lines and it continued to bubble into the primary bag and fill the drip chamber.The entire primary line was changed and the secondary line and the iv med began to infuse properly.No patient harm was reported.The event occurred on the surgical inpatient unit, and the devices were sent to biomed who tested the pumps and no fault was identified.Biomed also tested the sets and confirmed that fluid was flowing backwards through the check valve.
 
Additional Manufacturer Narrative
The customer¿s report of secondary back flowed into primary was confirmed.The primary set and secondary set were visually inspected for incomplete bonding engagements, holes/tears in the tubing or damages to the components.No anomalies were observed on the received sets during visual inspection.The check valve was also visually inspected under microscope.The check valve was noted to be assembled in the set correctly, and the silicone membrane was centered.During functional testing fluid and air bubbles were immediately noticed going into the primary bag.The check valve failure was due to a pvc particle found in the fluid path that prevented the silicone diaphragm from fully seating against the housing seal area.The root cause for the presence of the pvc particle was not identified.
 
Event or Problem Description

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8639598
Report Number9616066-2019-01368
Device Sequence Number13911295
Product Code FPA
UDI-Device Identifier10885403219870
UDI-Public10885403219870
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2452-0007
Device Catalogue Number2452-0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100,8015,(2)SEC TUBING, TD (B)(6) 2019; NON-BD SECONDARY SET, TD (B)(6) 2019; 8100,8015,(2)SEC TUBING, TD: (B)(6) 2019.